MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON ASYM PATELLA A32X10; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON ASYM PATELLA A32X10; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5551L320
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Codes Pain (1994); Injury (2348); Inadequate Osseointegration (2646)
Date of Event 03/25/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate the devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other similar events for the lot referenced.The information in this report was provided by stryker orthopaedics legal affairs department.No additional information is available at this time due to the ongoing litigation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.Not available.
 
Event or Problem Description
The patient underwent a revision of his right medial uni-compartment to a right total knee arthroplasty on (b)(6) 2016.He further alleges that he continues to have pain and loosening of his knee component.He scheduled for a second revision.Sales rep reported a primary revision of a right total knee due to loose tibial tray.No trauma or delay.
 
Event or Problem Description
The patient underwent a revision of his right medial uni-compartment to a right total knee arthroplasty on (b)(6)2016.He further alleges that he continues to have pain and loosening of his knee component.He scheduled for a second revision.Sales rep reported a primary revision of a right total knee due to loose tibial tray.No trauma or delay.
 
Additional Manufacturer Narrative
Additional information: date of explant.An event regarding malposition involving a triathlon patella was reported.The event was confirmed.Method & results: -product evaluation and results: not performed as the device was not returned.-clinician review: a medical review noted: ¿the operative report notes, "significant scar tissue debrided.Mild instability varus/valgus.Slight lateral tilt of patella.Slightly oversized patella.Femur maintained patella tracking: some lateral subluxation.Resected 2mm more patella and changed to a smaller component and performed a lateral release ".¿there is no examination of the explanted components, no x-rays or bone scan showing evidence of component loosening, and the operative report describes a need for a saw and osteotome to remove the tibial component, which was described as "well-placed and well aligned", all of which suggest questionable indication for tibial component revision.Patella maltracking and/or overstuffing and arthrofibrosis may have contributed to the symptoms described prior to the revision.There is no evidence that factors related to the total knee arthroplasty components in place, with regard to their design, manufacturing or materials, were responsible for this clinical situation.¿ ¿doctor's hypothesis is that failure to use a ps total knee arthroplasty construct resulted in instability in a revision surgery, which was the likely cause of the symptoms.While i do not necessarily agree with his theory, there is still no evidence of failure of component design, manufacturing or materials responsible for this clinical situation, and the indication for a revision of the tibial component to a long-stem version does not appear justified by convincing evidence of loosening.¿ - product history review: a device history review confirmed all devices accepted into finished goods conformed to specification.-complaint history review: no other events were reported for the lot indicated.Conclusions: the malposition of the patella was confirmed however, the root cause cannot be determined.The consulting clinician indicated, ¿patella maltracking and/or overstuffing and arthrofibrosis may have contributed to the symptoms described prior to the revision.¿ no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON ASYM PATELLA A32X10
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6817733
Report Number0002249697-2017-02603
Device Sequence Number129762
Product Code MBH
UDI-Device Identifier07613327049855
UDI-Public07613327049855
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/21/2021
Device Catalogue Number5551L320
Device Lot NumberLEW136
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/28/2017
Supplement Date Received by Manufacturer06/19/2018
Initial Report FDA Received Date08/24/2017
Supplement Report FDA Received Date07/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age50 YR
Patient Weight91